MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA PLT, AUTOPAS, PLS, AUTORBC SET

TERUMO BCT TRIMA ACCEL; TRIMA PLT, AUTOPAS, PLS, AUTORBC SET
Model Number 82470
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that around 40 minutes into a donor's first apheresis donation, the donor presented with general malaise, "burning with inspiration", respiratory difficulty, rash that started in the thorax and spread to the neck and upper limbs.The donation was suspended.The emergency system was activated and a few minutes later the donor was treated with crystalloids, adrenaline im 1mg, dexamethasone im 8mg and hydrocortisone iv 300mg and showed improvement in symptoms.She was transferred to the health center, under the diagnostic impression of anaphylactic reaction.Per the customer, the patient is stable and in good general condition without sequelae.No issues were noted with the procedure.Full patient id: cc (b)(6) the set is not available for return for evaluation.
 
Additional Manufacturer Narrative
Investigation: per the customer, 1000mg of calcium carbonate was administered approximately 20 minutes before the procedure.Investigation is in process.A follow up report will be reported.
 
Event or Problem Description
The customer reported that around 40 minutes into a donor's first apheresis donation, the donor presented with general malaise, "burning with inspiration", respiratory difficulty, rash that started in the thorax and spread to the neck and upper limbs.The donation was suspended.The emergency system was activated and a few minutes later the donor was treated with crystalloids, adrenaline im 1mg, dexamethasone im 8mg and hydrocortisone iv 300mg and showed improvement in symptoms.She was transferred to the health center, under the diagnostic impression of anaphylactic reaction.Per the customer, the patient is stable and in good general condition without sequelae.No issues were noted with the procedure.Full patient id: (b)(6).The set is not available for return for evaluation.
 
Additional Manufacturer Narrative
Investigation: per the customer, 1000mg of calcium carbonate was administered approximately 20 minutes before the procedure.According to aabb technical manual 16th edition, adverse events seen at the time of donation or those reported later average about 3.5% of donations.Reactions that need medical care after the donor has left the donation site are seen in 1 in 3400 donors a disposable complaint history search was performed for this lot and found no reports for similar issues on this lot worldwide.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the patient reaction experienced by the customer.Root cause: based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: hypersensitivity to the ethylene oxide used to sterilize the disposable set.Hypersensitivity to the components inside the disposable set.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA PLT, AUTOPAS, PLS, AUTORBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key15835208
Report Number1722028-2022-00372
Device Sequence Number5775747
Product Code GKT
UDI-Device Identifier05020583824706
UDI-Public05020583824706
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model Number82470
Device Catalogue Number82470
Device Lot Number2206161130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age27 YR
Patient SexFemale
Patient Weight65 KG